I am a 27 yr old female who has been bothered with muscle twitching or a feeling like something is jumping in my legs and arms. It recently started having all of these problems. I have been bothered with breathing problems for the last 4 months and having a hard time getting over it plus I have bad allergies. I have never had this twitching before though. My general doctor checked for potassium levels but they were fine. I have very bad shoulder and back pain along with all of this twitching. I am also experiencing headaches in the temple area. The twitching only happens when I am sitting or sleep. I have a very hard time resting because of the twitching. I have noticed that my muscles in my legs and arms feel very heavy. I am very worried and don't know what's wrong with me. PLEASE HELP if you can or have any advice. Thanks so much!
most of the causes are benign such as sleep myoclonus (twitches when drowsy or asleep), or benign fasciculation syndrome (muscle twitches when awake, increased with activity/exercise or in the cold)
Other causes include pinched nerves in the neck or back, irritation of the spinal cord (especially if involving one area) , electrolyte disturbances (such as potassium, magnesium or calcium) or some medications (such as mestinon)
Twitching in the absence of muscle weakness or muscle wasting is not suggestive of ALS (which a lot of people worry about as it is a serious disease)
Serious causes such as spinal cord irritation or pinched nerves can be ruled out with an MRI and blood tests for electrolytes. If the twitches are severe, sometimes medications can help reduce them (may be especially helpful if just taken at night to help you sleep) such as Clonazepam or Valproic acid - ask you r doctor or neurologist about these.
My information is limited as I have not seen you or the twitches so you should follow up with a neurologist
Have you had any luck with results. Here's my question.
For over 6 months I have had eye twitching (both eyes) and here recently it happens several times a day or even several times an hour. I am 28 and healthy. I have a father that died from MS. So this is my question, should I be concerned? Last night my foot twitched when I went to bed and today at work I have had a twitch in my inner and outer right arm that has lasted in 5 minute spells at least 10 times already. And to top all of this off, I had one twitch in my right knee. Over the past 4-5 days, I have not had any caffeine and have got lots of sleep and nothing has really changed. Please give me some advice, I am starting to freak out!
I just found this post and its soo odd that you and I have the exact same symptoms and same problems. I was just diagnosed with allergy problems as well. My ENT dr put me on several medications. Im still researching them to find out the side effects. Im am currently on claritin, singulair, avelox, dexamethasone, methylprednisone, and cymbalta (for anxiety/depression).
My question is areyou perhaps on any of these same medications? I found it strange that we had headaches in the same area. your post sounded almost like something I would have said in fact except the fact that you are 27 adn Im 24. did you get a solution to your twitching however? Thanks
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.